Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 7, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jan 10, 2016, 11:46 AM EST. It took effect at Jan 10, 2016, 7:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2016, 11:46 AM EST (16:46 UTC)
- In effect from
- Jan 10, 2016, 7:00 PM EST
- Expired
- Jan 11, 2016, 4:00 PM EST
- In force
- 21 hr
- Issued by
- NWS Marquette, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 9, 3:56 PM EST, 19 hours 50 minutes earlier.
Area forecast discussion, Jan 9, 3:56 PM EST, 19 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
356 PM EST SAT JAN 9 2016
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 356 PM EST SAT JAN 9 2016
COLD AIR CONTINUES TO PUSH IN FROM THE NW...STARTING OUT BETWEEN
-8 AND -18 /COLDEST W/ AND BOTTOMING OUT SUNDAY AFTERNOON IN THE -22
TO -25C RANGE SUNDAY AFTERNOON. STEADY NW WINDS WILL BECOME MORE NNW
OVERNIGHT...BEFORE SHIFTING OUT OF THE NW AGAIN LATE SUNDAY
AFTERNOON. THIS WILL KEEP LES GOING OVER W ALONG LAKE
SUPERIOR...WITH SOME CHANGES OVER AND E OF MARQUETTE. SHIFT LIGHT TO
MODERATE LES BANDS INITIALLY FOCUSED OVER ALGER AND LUCE COUNTIES
SHOULD STRENGTHEN OVER E MARQUETTE COUNTY AND ALGER COUNTY AROUND
DAYBREAK. EXPECTATIONS ARE FOR 1-4IN OF SNOW NEAR THE LAKE SUPERIOR
SHORELINES THAT ARE FAVORABLE IN NW-NNW WINDS. THE MAIN CONCERN FOR
THIS SHORT TERM PERIOD WILL BE NEAR ADVISORY LES AMOUNTS FOR IWD UP
THROUGH THE PORCUPINE MTNS TO BERGLAND...WHERE A COUPLE OF SITES
COULD JUMP INTO THE 4IN FOR ANY 12 HOUR PERIOD /TODAY THROUGH
SUNDAY/. WILL NEED TO MONITOR THE LATEST TRENDS FOR POSSIBLE
ADVISORY HEADLINES THERE.
INVERSION HEIGHTS FOR THIS PERIOD STAY AROUND 5KT FEET /WITH THE DGZ
IN THE MOISTURE LAYER/ AS UPPER MI REMAINS BETWEEN A SINKING SFC
HIGH OVER THE N AND CENTRAL PLAINS....AND THE INITIAL EXITING LOW
ALONG THE ONTARIO/QUEBEC BORDER AND THE SECONDARY LOW OVER W TN
SHIFTING ACROSS THE LOWER GREAT LAKES SUNDAY MORNING.
GUSTY WINDS OF 20-30KTS SUNDAY SHOULD RESULT IN AREAS OF BLSN ALONG
THE LAKE SUPERIOR SHORELINE...WITH TEMPORARY REDUCTIONS IN VIS TO
AROUND 1SM OR LESS.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 249 PM EST SAT JAN 9 2016
NAM SHOWS A 500 MB RIDGE ON THE WEST COAST 00Z MON WITH A DEEP
TROUGH ACROSS THE UPPER GREAT LAKES. A SHORTWAVE DIGS DOWN THE
BACKSIDE OF THE TROUGH LATE ON MON AND MOVES THROUGH THE AREA MON
NIGHT. NAM SHOWS SOME 850-500 MB Q-VECTOR CONVERGENCE AND DEEPER
MOISTURE MOVING INTO THE AREA MON AFTERNOON LASTING INTO TUE
AFTERNOON. DID NOT MAKE TOO MANY CHANGES TO THE GOING FORECAST
OVERALL FOR TEMPERATURES OR POPS. LAKE EFFECT SNOW WILL CONTINUE IN
WEST AND NORTHWEST LAKE EFFECT SNOW BELTS.
IN THE EXTENDED...GFS AND ECMWF SHOW A 500 MB TROUGH OVER THE OVER
THE GREAT LAKES REGION INTO NEW ENGLAND 12Z WED WITH 850 MB
TEMPERATURES AROUND -21C OVER LAKE SUPERIOR. THE TROUGHING ALOFT
STAYS THROUGH 12Z THU WITH AN ALBERTA CLIPPER SYSTEM MOVING THROUGH
THE AREA. THE AIRMASS STARTS TO SLOWLY MODIFY ON FRI WITH THE TROUGH
AXIS TO THE EAST OF THE AREA 12Z FRI. THE AIRMASS CONTINUES TO
MODIFY SLOWLY ON SATURDAY. LAKE EFFECT SNOW WILL CONTINUE THROUGH
MOST OF THIS PERIOD ALONG WITH BELOW NORMAL TEMPERATURES.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1254 PM EST SAT JAN 9 2016
LOOK FOR CONTINUED DETERIORATED CONDITIONS AT ALL SITES THROUGH THE
PERIOD...AS COLD AIR MOVING INTO THE AREA LEADS TO A PROLONGED
PERIOD OF LAKE EFFECT SNOW BEHIND A SERIES OF LOW PRESSURE SYSTEMS
TO OUR E AND HIGH PRESSURE SET UP ACROSS THE N AND CENTRAL PLAINS.
CEILINGS HAVE FALLEN TO MVFR TO HIGH END IFR /LOWEST AT IWD WHERE
THE FAVORABLE NW WINDS HAVE TAKEN HOLD. CONTINUED CALM WINDS REPORTED
AT IWD LOOK TO BE A CONTINUED TECHNICAL ISSUE FROM THE SITE. HAVE
EDITED THE LAST LINE OF THE TAF TO AMD LTD TO CLD AND VIS.
TEMPORARILY BLSN COULD BE A POSSIBILITY LATE TONIGHT THROUGH SUNDAY
MAINLY AT CMX AND SAW...WHERE THE PRESSURE GRADIENT REMAINS
STRONGEST.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 356 PM EST SAT JAN 9 2016
MUCH OF THIS PERIOD WILL BE MARKED BY MUCH COLDER AIR THEN WHAT WE
HAVE EXPERIENCED SO FAR THIS SEASON. AS A RESULT...EXPECT INCREASED
FREEZING SPRAY POTENTIAL.
A LOW CENTERED NEAR JAMES BAY WILL EXIT NE TONIGHT AS AN AREA OF
HIGH PRESSURE BUILDS OVER THE CENTRAL PLAINS. A LOW OVER THE LOWER
MS VALLEY WILL PASS THROUGH THE LOWER LAKES SUNDAY MORNING...THEN
DEEPEN ACROSS W QUEBEC SUNDAY EVENING. NNW GALE FORCE GUSTS OF 35KTS
ARE EXPECTED SUNDAY INTO SUNDAY EVENING OVER MAINLY THE E HALF OF
LAKE SUPERIOR. THE LOW WILL MOVE INTO QUEBEC MONDAY...AS THE PLAINS
HIGH DRIFTS INTO THE LOWER MS RIVER VALLEY AND A TROUGH DEVELOPS
OVER LAKE SUPERIOR. ON TUESDAY...THE THROUGH WILL MERGE WITH A LOW
CROSSING THE N PLAINS AND NEAR LAKE HURON BEFORE EXITING INTO
QUEBEC. AT THE SAME TIME...AN AREA OF HIGH PRESSURE WILL SINK ACROSS
THE N PLAINS. LOOK FOR THE HIGH TO WEAKEN TO AS IT SHIFTS OFF THE E
SEABOARD THURSDAY...AS A LOW SLIDES FROM JAMES BAY TO S ONTARIO.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
HEAVY FREEZING SPRAY WARNING FROM 1 PM SUNDAY TO 1 AM EST MONDAY
FOR LSZ267.
GALE WARNING FROM 7 AM TO 10 PM EST SUNDAY FOR LSZ249>251-266-
267.
HEAVY FREEZING SPRAY WARNING FROM 2 AM SUNDAY TO 1 AM EST MONDAY
FOR LSZ264-266.
LAKE MICHIGAN...
GALE WARNING FROM 7 AM TO 7 PM EST SUNDAY FOR LMZ221-248-250.
&&
SHORT TERM...KF
LONG TERM...07
AVIATION...KF
MARINE...KFHazardous weather outlook, Jan 9, 3:55 PM EST, 19 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 355 PM EST SAT JAN 9 2016 MIZ001>007-009>014-084-085-101200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 355 PM EST SAT JAN 9 2016 /255 PM CST SAT JAN 9 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT EXPECT MODERATE LAKE EFFECT SNOWS TO CONTINUE OVER WESTERN UPPER MICHIGAN...WITH ACCUMULATIONS UP TO AROUND 4 INCHES FROM IRONWOOD TO BERGLAND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MODERATE LAKE EFFECT SNOW SHOWERS IN THE NORTHWEST WIND SNOW BELTS NEAR LAKE SUPERIOR ON SUNDAY WILL DRIFT INTO THE WEST WIND SNOW BELTS BY MONDAY. THE COMBINATION OF FALLING AND BLOWING SNOW WHIPPED UP BY WINDS GUSTING AS HIGH AS 30 TO 35 MPH ON SUNDAY MAY CAUSE REDUCED VISIBILITY IN OPEN AREAS NEAR LAKE SUPERIOR. WIND CHILLS ON MONDAY MORNING WILL FALL AS LOW AS 20 BELOW ZERO OVER THE INTERIOR WEST HALF. SOME MODERATE TO HEAVY LAKE ENHANCED SNOWS MAY FALL NEAR LAKE SUPERIOR FROM LATE MONDAY NIGHT THROUGH TUESDAY...ESPECIALLY IN THE NORTH TO NORTHWEST WIND SNOW BELTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT SNOWFALL REPORTS. THE PUBLIC MAY ALSO SUBMIT REPORTS ON OUR WEB PAGE OR THROUGH OUR FACEBOOK AND TWITTER PAGES. LSZ162-240>251-263>267-101200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 355 PM EST SAT JAN 9 2016 /255 PM CST SAT JAN 9 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT SOME NORTH GALE FORCE GUSTS TO 35 KNOTS WILL DEVELOP OVER PORTIONS OF NORTH CENTRAL AND EASTERN LAKE SUPERIOR LATE TONIGHT. THERE WILL BE SOME HEAVY FREEZING SPRAY OVER NORTH CENTRAL LAKE SUPERIOR LATE TONIGHT. SEE THE LATEST MARINE WEATHER MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NORTH TO NORTHWEST GALES TO 35 KNOTS AND HEAVY FREEZING SPRAY ARE EXPECTED INTO SUNDAY EVENING OVER PORTIONS OF THE EAST HALF OF LAKE SUPERIOR. SEE THE LATEST OPEN WATERS FORECAST AND MARINE WEATHER MESSAGE FOR COMPLETE DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-101200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 355 PM EST SAT JAN 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NORTHWEST GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED ON SUNDAY. SEE THE LATEST MARINE WEATHER MESSAGE AND NEARSHORE FORECAST FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. 07
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 11:39 PM EST | Lake Effect Snow Advisory | MQT | Alger, Luce, Marquette | 37 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.